Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 13, NWS Tulsa, OK

July 26, 20227 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Jul 26, 2022, 4:25 AM CDT for 7 counties in Oklahoma. It took effect at Jul 26, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2022, 4:25 AM CDT (09:25 UTC)
In effect from
Jul 26, 2022, 12:00 PM CDT
Expired
Jul 26, 2022, 9:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2609 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS84 KTSA 260925
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
425 AM CDT Tue Jul 26 2022

...Critical fire weather conditions expected today...

OKZ054>057-059>061-064-270200-
/O.UPG.KTSA.FW.A.0004.220726T1700Z-220727T0200Z/
/O.NEW.KTSA.FW.W.0013.220726T1700Z-220727T0200Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
425 AM CDT Tue Jul 26 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR PARTS OF NORTHEAST OKLAHOMA FOR VERY DRY FUELS WITH 
LOW HUMIDITY AND EXTREME TEMPERATURES...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 9 PM CDT this
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, 
  Pawnee, Tulsa, Rogers, and Creek counties. 

* WIND...South to southwest wind gusting to around 20 miles an
  hour.

* HUMIDITY...18 to 25 percent.

* TEMPERATURE...105 to 109 degrees.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and may exhibit extreme behavior. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jul 26, 12:12 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 26, 12:12 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1212 AM CDT Tue Jul 26 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 935 PM CDT Mon Jul 25 2022

Short term forecast on track this evening with no significant
changes anticipated. Hot conditions again expected on Tuesday,
including an elevated fire weather threat as gusty southwest winds
begin to increase. Update has been sent.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 212 PM CDT Mon Jul 25 2022

Some long-awaited relief form the hot and dry conditions is on the
way. But first, we have to get through a few more hot days.
Tuesday looks to be the hottest day of this stretch with sfc
boundary remaining to the north and a bit of a southwest component
to the low level wind fields. Many areas will see temps in the
105-109 range with some HI values exceeding 110 as well, and the
Excessive Heat Warning will be maintained. Fire weather
conditions will become more concerning across northeast OK
Tuesday afternoon with lower dew points, especially N of I-44 and
along/west of U.S. 75 where RH values may drop below 20%. Wind
speeds will not be overly strong, but in this environment any
fires can take off quickly without aid from the winds. Given the
volatile fuel situation, have issued a Fire Weather Watch
generally NW of I-44 for Tuesday.

By Wednesday the temperatures will back off slightly but may still
see a few spots around 105 for highs. A Heat Advisory will be
issued for Wed, noting that some areas may need an upgrade as dew
points could being to creep back up as well. There is a hint that
a few showers or storms could brush far northern areas Tue night,
with a better chance of re-development Wed afternoon across NE OK
and NW AR as sfc boundary drops a little farther south.

Upper ridge will undergo a more meaningful breakdown by Thu/Fri
with Cold front eventually pushing through. Thursday should be
less hot due to expanding precip coverage, but southern parts of
the area may need a heat advisory that day as well. More
substantial relief in the form of more widespread wetting rainfall
and notably cooler temperature will finally arrive for most of the
area by Friday, with the trend likely continuing into Saturday.
Multiple rounds of showers and thunderstorms could bring some
heavy amounts as well.

Alas, this break will be fairly short-lived as the large upper
ridge shifts back over the plains next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1208 AM CDT Tue Jul 26 2022

WS remark will be included at all sites except KMLC through 14z.
Otherwise, VFR TAF elements will prevail at all sites through the
valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  105  84 107  82 / MMM   0   0  10
FSM  105  80 104  81 / MMM   0   0   0
MLC  102  79 104  79 / MMM   0   0   0
BVO  105  78 108  77 / MMM  10  10  10
FYV  101  76 102  76 / MMM   0  10  10
BYV  100  78 102  78 / MMM   0  10  10
MKO  104  79 104  79 / MMM   0   0   0
MIO  103  79 105  76 / MMM  10  10  20
F10  104  79 106  79 / MMM   0   0   0
HHW  101  79 101  78 / MMM   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Tuesday for OKZ049-053-068-
     069-072-074>076.

     Heat Advisory from noon to 8 PM CDT Wednesday for OKZ049-053>076.

     Excessive Heat Warning from noon to 8 PM CDT Tuesday for
     OKZ054>067-070-071-073.

     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for OKZ054>057-059>061-064.

AR...Heat Advisory from noon to 8 PM CDT Tuesday for ARZ001-002-010-
     011.

     Heat Advisory from noon to 8 PM CDT Wednesday for ARZ001-002-010-
     011-019-020-029.

     Excessive Heat Warning from noon to 8 PM CDT Tuesday for ARZ019-
     020-029.

&&

SHORT TERM...12
LONG TERM....14
AVIATION...23
Hazardous weather outlook, Jul 25, 8:30 PM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
830 PM CDT Mon Jul 25 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
830 PM CDT Mon Jul 25 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is anticipated through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Very High Fire Weather and Dangerous Heat Potential.
WEDNESDAY...Thunderstorm and Dangerous Heat Potential.
THURSDAY...Thunderstorm...Dangerous Heat and Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm and Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Extreme heat conditions with potential for heat stress impacts
will persist into the middle of the week with some improvement
after Wednesday. The continued hot and dry weather and an
increase in wind speeds will also lead to worsening fire weather
conditions.

Thunderstorm chances will increase Wednesday night and Thursday
as a cold front approaches from the north. A more substantial
break from the heat is expected by Friday through the weekend,
with shower and thunderstorm chances continuing. The pattern of
multiple rounds of showers and thunderstorms may result in locally
heavy rainfall amounts.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:21 AM CDTExcessive Heat WarningTSACreek, Haskell, Latimer, McIntosh, Mayes, Muskogee and 9 more40 hr

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.